Product Type: Tesco in Health Therapies / Treatments
Newest Review: ... I have to say that looking at the packet that Tesco are somewhat trying to imitate Nurofen's look with the same colour usage of red silver ... more
Knock Pain On The Head at a Sensible Price
Tesco Ibuprofen Tablets
Member Name: brittle1906
Tesco Ibuprofen Tablets
Advantages: Reliable, cheap and effective
Disadvantages: Ibuprofen may not suit everyone
Review of Tesco Ibuprofen Caplets.
Ibuprofen is a Non-Steroidal Anti-inflammatory drug, known as a NSAID, widely used as an 'over the counter' painkiller.
Ibuprofen works by changing the body's response to pain, swelling and high temperature, making it useful for the relief of headaches, Rheumatic and muscular pain, migraine, dental pain, period pain, feverishness and for the relief of the symptoms associated with colds and 'flu.
Tesco Ibuprofen is presented in a recyclable cardboard box, ingredient lists, dosage, important information and warnings are printed on the reverse. The box also has the familiar raised dots of Braille for the visually impaired.
A very comprehensive information leaflet is included inside the pack, with details of uses, dosage, contra-indications, medical advice and storage information.
Tesco Ibuprofen pain killers are a cheap and cheerful alternative to the well-known branded versions. The pack contains 16 x 200mg bullet shaped tablets. These caplets are designed for short term use only and not for on-going pain management unless instructed by a doctor.
The white caplets are encased in a foil blister pack, they are fairly easy to pop out and convenient to carry in a bag or pocket. Most importantly, the shape does make them easier to swallow than a traditional round tablet, in my opinion.
**Dosage, Ingredients and General Warnings**
For Adults, the elderly and children over 12 years:
1 or 2 caplets can be taken up to 3 times per day. Do not take more than 1 dose in any 4 hour period and no more than 6 caplets in any 24 hour period. These caplets should be swallowed whole with a drink of water and not chewed.
Each caplet contains 200mg Ibuprofen, sucrose and Lactose.
Keep out of reach and sight of children.
Do not give to children under the age of 12 years.
Do not use if you have a stomach ulcer, are allergic to aspirin, ibuprofen or any of the ingredients, are taking any other non-steroidal drug or are taking a daily aspirin dose of below 75mg, or you are in the last 3 months of pregnancy.
GP or Pharmacist advice should be sought if you are aged 75 or over, have asthma, liver, kidney, bowel or heart problems, or are in the first 6 months of pregnancy.
As with any medicine, there is a risk of side effects and the tablets are not suitable for everyone. The Tesco information sheet is a very detailed guide to the drug and there is a long list of medical conditions sufferers of which should avoid Ibuprofen.
*My source for above information was the leaflet enclosed with Tesco.
**Price and Availability**
Available from Tesco stores or online (www.tesco.com)
Tesco currently charge very reasonable 28p for a 16 tablet pack. When you compare this to the £2+ charged for a similar strength branded Ibuprofen, this is a real bargain.
**My Thoughts and Conclusion**
My main reason for using ibuprofen is for pain relief in my shoulder. I suffered a dislocation as a result of an accident some years ago and occasionally experience a flare up of acute pain in the shoulder. The anti-inflammatory element of ibuprofen makes it ideal for treating this sort of pain. It is also very effective for relieving the odd headache too.
In the past I have found some painkillers tended to upset my stomach, naturally this is not a side effect I want under any circumstances, but ibuprofen does not affect me adversely at all. I do find the caplets are easy to swallow with a drink of water and I would prefer to take a painkiller of this shape over a tablet.
I am not really a regular user of ibuprofen, as I only take it when absolutely necessary; I do try to keep a pack of these tablets in my medicine cabinet at home and another in the glove box of the car for emergency use. I have tried most of the supermarket own label ibuprofen painkillers over the years and there is not a great deal to choose between them, either by way of price and effectiveness. I would never go back to buying a branded painkiller having discovered the alternatives offered by the likes of Tesco.
To conclude, Tesco Ibuprofen is a very effective pain killer and although as mentioned, I am not a regular user of such drugs, I wouldn't hesitate to say that ibuprofen is one of the best painkillers I have come across, it is reasonable in price, does what I need it to do and is gentle on my stomach.
I would recommend these painkillers to others and am awarding them a 5*rating.
Thank you for reading.
İbrittle1906 July 2012
N.B. My review can be found on other review sites under user name, brittle1906.
Summary: Painkillers a.t a down to earth price